MAUDE Adverse Event Report: XTANT MEDICAL SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

XTANT MEDICAL SPIDER CERVICAL PLATING SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number N60000160
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned complaint system screwdriver showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The hex tip was fractured as reported, and the distal end was worn and rounded with the tin coating wearing from the instrument.A functionality assessment was not performed due to the damaged condition of the instrument, which was removed from distributable inventory.It was reported that during the drilling process to prepare the patient bone, the physician noted that the patient's bone was extremely dense.Patients with unusually dense bone may require drilling and tapping to prepare the surgical site for screw placement.Dense bone may also require the user to apply increased rotational force to the screwdriver, which may result in the identified instrument malfunction.The complaint investigation suggests that excessive rotational force due to extremely dense patient bone may have contributed to the instrument malfunction.
 
Event or Problem Description
The company received notification on 9/02/2021 of a system screwdriver that had the distal tip fracture during a surgical procedure when tightening a system screw.The fractured portion of the screwdriver was removed from the surgical site, and the procedure was successfully completed with an alternate available instrument.There were no known patient complications associated with this complaint.The complaint instrument arrived at the manufacturer for assessment on 9/07/2021.

Brand Name
SPIDER CERVICAL PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key12558277
Report Number3005031160-2021-00020
Device Sequence Number983179
Product Code KWQ
UDI-Device IdentifierM697N600001601
UDI-PublicM697N600001601
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000160
Device Lot Number739601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;